Kentucky, 2021Ice Storm and Winter Weather in Kentucky, February 10 to 12, 2021
February 10 to 12, 2021 · NWS JKL · 36 events in 24 counties and zones
Widespread freezing rain lead to an ice storm across eastern Kentucky on February 10th and 11th, 2021. Many locations experienced power outages due to ice laden trees and tree limbs falling onto and/or downing power lines.
Every event with a place to put it; 36 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread freezing rain lead to an ice storm across eastern Kentucky on February 10th and 11th, 2021. Many locations experienced power outages due to ice laden trees and tree limbs falling onto and/or downing power lines. Ice accumulations ranged from as little as a tenth of an inch to as much as half an inch. The hardest hit areas were generally along and north of the Mountain Parkway.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 10, 1:25 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Feb 10, 1:25 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
125 AM EST Wed Feb 10 2021
.UPDATE...
Issued at 100 AM EST WED FEB 10 2021
Did a quick update to the grids during this lull before the storm.
This mainly entailed adding the latest obs and trends into the
T/Td grids. We will be watching the incoming light pcpn in the
northwest later in the shift and also monitoring the wetbulbing
potential for the JKL CWA as the event starts to unfold to our
west towards dawn. The updates have been sent to the NDFD and web
servers.
UPDATE Issued at 1141 PM EST TUE FEB 9 2021
Currently, a blanket of low clouds covers the forecast area, while
high pressure centered over Illinois is helping to provide light
northeast flow. Temperatures lie in the low to mid 30s for most
areas, with only the far south hanging on to the 40s. The main
change for this update was to adjust PoPs to better incorporate
the faster trends seen in the guidance. This brings the eastern
edge of the better precip beginning to arrive in our area around
10/11z. This update mainly involved precip timing, with no major
changes made to forecast amounts. Updates were sent and fresh
zones were generated.
UPDATE Issued at 805 PM EST TUE FEB 9 2021
Overall, the going forecast remains largely on track. A frontal
boundary sits just south of the Kentucky line over the
Appalachians. Behind this boundary, mostly cloudy to cloudy skies
overspread the area. A temperature gradient has set up with mid
30s in our north and 40s further south, with the highest temps in
the southwest. Some fog has started to develop in some of our high
terrain in the southeast. So, edited the wx grids to include
mention of fog through the night. Otherwise, the main edits were
to incorporate the latest obs. Updates were sent and new zones
were generated to include the mention of fog.
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 408 PM EST TUE FEB 9 2021
A messy short term period is in store, with a mixed precip event
getting underway and lasting into the long term period.
A cold front was over extreme southern and southeastern KY late
this afternoon, and will transition across the Appalachians
tonight and settle to our south as a stationary front. An
overrunning scenario will then set up as our upstream flow aloft
buckles due to an amplifying trough moving east along the Mexican
border. This eventually strengthens a downstream anticyclonic
upper level jet, with our area being in the favored lift area of
the right entrance region. Models are in general agreement for
the event, but temperatures will be critical, with a very small
variation making a significant difference in our outcome. Low
level saturation is expected to deepen late tonight and Wednesday,
starting in our southern counties, and shifting to our northern
counties during the day Wednesday. Forecast soundings look
supportive of drizzle or very light rain, with surface temperature
determining if it will be freezing (glazing) precip. The moist
layer then grows deeper by evening, and expands over the southern
portion of the forecast area during Wednesday night, with precip
rates picking up as a result. Based on blended temperatures and
the POP, the main threat of freezing precip initially looks to be
north of KJKL on Wednesday, with the main effects being on travel
due to the initially light amounts. As precip rates increase on
Wednesday night, the colder air and a change to freezing rain will
also creep southward, and snow and/or sleet will begin to mix in
in our northern counties.
With early coordination needed for LMK today, headlines were
issued early. This includes an Ice Storm warning for most of the
area. The exceptions are for no headlines in Bell and Harlan
counties, and a Winter Weather Advisory near/north of I-64. For
locations where the warning starts on Thursday, the headline
timing is due to possible travel effects, with the threat of
downed limbs and power outages due to heavier icing not being
until at least Wednesday night as precip rates increase.
.LONG TERM...(Thursday through Tuesday)
Issued at 343 PM EST TUE FEB 9 2021
While light precipitation will be ongoing at the start of the
period, A better slug of moisture will arrive by late morning with
precipitation rates increasing through the day. With freezing
temperatures continuing to sag southward through the day, it looks
like the threat for freezing rain will materialize and really
hammer areas along the Hal Rogers Parkway through Thursday
evening. Still looks like some better threat for snow farther
north (north of the Mountain Parkway). That should cut down on ice
potential on Thursday to the north. For this reason, opted to
only go with a winter weather advisory in the far north as
criteria for warning will not be met for ice or snow. The better
potential for icing to the south will be covered by the ice storm
warning.
All of this looks to exit by Thursday night, with more tranquil
weather arriving on Friday beneath increasing heights aloft. This
quite weather is short lived as another disturbance pushes across
the area Saturday into Sunday. This system could bring another
round of wintry precipitation to the area. Still some uncertainty
on precipitation type, but it appears all precipitation types will
be in play again.
Uncertainty really increases into next week as some models try to
bring the arctic air to the north southward, while others keep the
baroclinic zone more stationed across our area. If the baroclinic
zone remains nearby, the active weather could continue into next
week. If the arctic weather takes hold, that could bring a brief
lull in our weather. Either way, both could have impacts on the
area and will be worth monitoring going forward. For now, stayed
very close to the model blend from Sunday onward.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
ISSUED AT 125 AM EST WED FEB 10 2021
Mainly MVFR cigs will be the rule for the first few hours of this
TAF cycle before the moistening atmosphere develops lower cloud
decks over eastern Kentucky into dawn to IFR levels for most
sites. Some light precip should also be working its way into the
area later this morning. Areas around KJKL and northward will
likely see this precip in the form of freezing rain thanks to the
wetbulbing effect on sfc temperatures and a warm layer aloft. The
precip will be accompanied by some even lower cigs and is
expected to continue through the remainder of the TAF period with
MVFR or lower vis, as well. Winds will be mainly light and
variable through the rest of the night and the day on Wednesday.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 AM this morning to 7 PM EST
Thursday for KYZ044-050>052.
Ice Storm Warning from 7 AM this morning to 7 PM EST Thursday
for KYZ058>060-104-106>109-111.
Ice Storm Warning from 1 AM Thursday to 7 AM EST Friday for
KYZ068-069-079-080-083>086-110-112>120.
&&
UPDATE...GREIF
SHORT TERM...HAL
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, Feb 10, 4:00 AM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
400 AM EST Wed Feb 10 2021
KYZ044-050>052-111200-
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, and Morehead
400 AM EST Wed Feb 10 2021
...ICE STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THURSDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Significant icing is expected today and tonight. See the ice storm
warning for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wintry precipitation will be ongoing on Thursday. Additional ice
accumulations due to freezing rain are expected, with a potential
for sleet and light snow accumulations on Thursday.
Another round of wintry weather will be possible Saturday into
Sunday morning. Snow, freezing rain, and sleet will again be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for winter reports through Friday.
KYZ104-106>109-111-112-114-111200-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-
Including the cities of Sandy Hook, West Liberty, Paintsville,
Campton, Salyersville, Beattyville, Jackson, and Booneville
400 AM EST Wed Feb 10 2021
...ICE STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
FRIDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Significant icing is expected today and tonight. See the ice storm
warning product for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wintry precipitation will be ongoing on Thursday and continue into
Friday morning. Additional ice accumulations due to freezing rain
are expected along with a touch of sleet or snow.
Another round of wintry weather will be possible Saturday into
Sunday morning. Snow, freezing rain, and sleet will again be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for winter reports through Friday.
KYZ080-084>087-110-113-115>117-119-120-111200-
Laurel-McCreary-Whitley-Knox-Bell-Floyd-Knott-Perry-Clay-Leslie-
Martin-Pike-
Including the cities of London, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Prestonsburg,
Wheelwright, Hindman, Pippa Passes, Hazard, Manchester, Hyden,
Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson
400 AM EST Wed Feb 10 2021
...ICE STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Significant icing is expected to develop tonight. See the ice
storm warning product for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wintry precipitation will be ongoing on Thursday and continue into
Friday morning. Additional ice accumulations due to freezing rain
are expected.
Another round of wintry weather will be possible Saturday into
Sunday morning. Snow, freezing rain, and sleet will again be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for winter reports through Friday.
KYZ058>060-068-069-079-083-111200-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Wayne-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, and Monticello
400 AM EST Wed Feb 10 2021
...ICE STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THURSDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Significant icing is expected today and tonight. See the ice storm
warning for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wintry precipitation will be ongoing on Thursday. Additional ice
accumulations due to freezing rain are expected.
Another round of wintry weather will be possible Saturday into
Sunday morning. Snow, freezing rain, and sleet will again be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for winter reports through Friday.
KYZ088-118-111200-
Harlan-Letcher-
Including the cities of Cumberland, Harlan, Jenkins,
and Whitesburg
400 AM EST Wed Feb 10 2021
...ICE STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 7 AM EST
FRIDAY...
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Significant icing is expected to develop tonight. See the ice
storm warning product for more information.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Wintry precipitation will be ongoing on Thursday and continue into
Friday morning. Additional ice accumulations due to freezing rain
are expected.
Another round of wintry weather will be possible Saturday into
Sunday morning. Snow, freezing rain, and sleet will again be
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested for winter reports through Friday.
GREIF/AR
Ice Storm, Owsley
- When
- February 10, 4:30 AM EST to February 11, 6:00 PM EST
- Where
- Owsley forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.419, -83.683 (the zone’s center; the record gives no point)
Two to three tenths of an inch of ice accumulation due to freezing rain had occurred in the higher elevations of the county. The valley areas experienced up to a tenth of an inch of ice accumulation.
Ice Storm, Montgomery
- When
- February 10, 1:30 PM EST to February 11, 11:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- NWS Employee
- Coordinates
- 38.034, -83.913 (the zone’s center; the record gives no point)
An NWS employee reported that he had lost power at his home due to tree limbs falling onto power lines near his home. At least a quarter of an inch of ice accumulation had occurred, and freezing rain was ongoing at time of report.
Ice Storm, Fleming
- When
- February 10, 3:00 PM EST to February 11, 11:00 AM EST
- Where
- Fleming forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 38.370, -83.697 (the zone’s center; the record gives no point)
Four tenths of an inch of ice accumulation due to freezing rain had occurred in Flemingsburg. The weight of the ice brought down trees around the county.
Ice Storm, Bath
- When
- February 10, 4:00 PM EST to February 11, 11:00 AM EST
- Where
- Bath forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.145, -83.743 (the zone’s center; the record gives no point)
Three tenths of an inch of ice accumulation due to freezing rain had occurred near Owingsville.
Ice Storm, Rowan
- When
- February 10, 5:00 PM EST to February 11, 11:00 AM EST
- Where
- Rowan forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 38.196, -83.421 (the zone’s center; the record gives no point)
Ice accumulation due to freezing rain on area roadways caused several car accidents around the county. Heavy ice accumulation also brought down numerous trees across the county.
Ice Storm, Elliott
- When
- February 10, 6:00 PM EST to February 11, 11:00 AM EST
- Where
- Elliott forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 38.118, -83.098 (the zone’s center; the record gives no point)
A heavy accumulation of ice due to freezing rain brought down trees all over the county.
Ice Storm, Menifee
- When
- February 10, 6:00 PM EST to February 11, 11:00 AM EST
- Where
- Menifee forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.941, -83.599 (the zone’s center; the record gives no point)
Heavy accumulations of ice due to freezing rain brought down numerous trees across the county, some of which fell onto residences.
Ice Storm, Menifee
- When
- February 10, 6:00 PM EST to February 11, 11:00 AM EST
- Where
- Menifee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.941, -83.599 (the zone’s center; the record gives no point)
As much as half an inch of ice accumulation due to freezing rain had occurred in parts of Menifee county, including near Mariba.
Ice Storm, Elliott
- When
- February 10, 6:00 PM EST to February 11, 11:00 AM EST
- Where
- Elliott forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.118, -83.098 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred in Sandy Hook.
Ice Storm, Morgan
- When
- February 10, 6:00 PM EST to February 11, 6:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Heavy ice accumulations due to freezing rain brought down multiple trees onto Highway 7 near Pomp.
Ice Storm, Morgan
- When
- February 10, 6:00 PM EST to February 11, 6:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
Heavy ice accumulations due to freezing rain downed trees on Highway's 172 and 650 near Lenox.
Ice Storm, Morgan
- When
- February 10, 6:00 PM EST to February 11, 6:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.922, -83.259 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred in West Liberty.
Ice Storm, Floyd
- When
- February 10, 7:00 PM EST to February 11, 10:00 PM EST
- Where
- Floyd forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.557, -82.746 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred on tress and power lines at the higher elevations of Floyd county, including at Allen. Much less ice accumulation occurred in the valleys.
Ice Storm, Powell
- When
- February 10, 8:00 PM EST to February 11, 11:00 PM EST
- Where
- Powell forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Heavy accumulations of ice from freezing rain brought down trees along Highway 11 in Powell county, at the 25 MM. The trees fell onto and brought down phone and power lines in that same area. Freezing rain was ongoing at time of report.
Ice Storm, Powell
- When
- February 10, 8:00 PM EST to February 11, 6:00 PM EST
- Where
- Powell forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Three tenths of an inch of ice accumulation due to freezing rain had occurred near Stanton.
Ice Storm, Powell
- When
- February 10, 8:00 PM EST to February 11, 6:00 PM EST
- Where
- Powell forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.831, -83.824 (the zone’s center; the record gives no point)
Heavy ice accumulation due to freezing rain brought down a large tree onto Highway 615 around mile marker 1. The tree knocked down some power lines.
Ice Storm, Estill
- When
- February 10, 9:00 PM EST to February 11, 6:00 PM EST
- Where
- Estill forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
At least a quarter of an inch of ice accumulation due to freezing rain had occurred, especially in the northwestern part of the county.
Ice Storm, Bath
- When
- February 10, 9:00 PM EST to February 11, 6:00 PM EST
- Where
- Bath forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.145, -83.743 (the zone’s center; the record gives no point)
Heavy ice accumulations due to freezing rain brought down trees along KY 1886 near Sam.
Ice Storm, Estill
- When
- February 10, 9:00 PM EST to February 11, 6:00 PM EST
- Where
- Estill forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
Heavy ice accumulations due to freezing rain brought down trees along KY 499 near Witt.
Ice Storm, Wolfe
- When
- February 10, 10:00 PM EST to February 11, 7:00 PM EST
- Where
- Wolfe forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.739, -83.493 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred near Koomer Ridge Camp.
Ice Storm, Johnson
- When
- February 10, 11:00 PM EST to February 12, 7:00 PM EST
- Where
- Johnson forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.847, -82.831 (the zone’s center; the record gives no point)
A tenth to a quarter of an inch of ice accumulations due to freezing rain had occurred in the northern part of the county. Only a trace of ice accumulation occurred in the southern part of the county.
Ice Storm, Lee
- When
- February 11, 2:00 AM EST to 7:00 PM EST
- Where
- Lee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.595, -83.716 (the zone’s center; the record gives no point)
At least half an inch of ice accumulation due to freezing rain had occurred in the northeast part of Lee county, including at Zoe.
Ice Storm, Magoffin
- When
- February 11, 3:00 AM EST to February 12, 8:00 PM EST
- Where
- Magoffin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.707, -83.065 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred near Bradley. The ice lead to slick conditions on area roadways.
Ice Storm, Martin
- When
- February 11, 3:00 AM EST to 9:00 PM EST
- Where
- Martin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.802, -82.513 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred near Inez.
Ice Storm, Rockcastle
- When
- February 11, 4:00 AM EST to 6:00 PM EST
- Where
- Rockcastle forecast zone
- Reported by
- Public
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
A tree was brought down due to ice accretion from freezing rain and gusty winds on Highway 25 in Mount Vernon. The tree was blocking part of the road.
Ice Storm, Rockcastle
- When
- February 11, 4:00 AM EST to 6:00 PM EST
- Where
- Rockcastle forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
Half an inch of ice accumulation due to freezing rain had occurred near Rockford.
Ice Storm, Rockcastle
- When
- February 11, 4:00 AM EST to 6:00 PM EST
- Where
- Rockcastle forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.365, -84.316 (the zone’s center; the record gives no point)
Three tenths of an inch of ice accumulation due to freezing rain had occurred near Hiatt.
Ice Storm, Jackson
- When
- February 11, 4:00 AM EST to 6:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.420, -84.006 (the zone’s center; the record gives no point)
The State Highway Dept reported that one half to three quarters of an inch of ice accumulation due to freezing rain had occurred across northern parts of the county.
Winter Weather, Leslie
- When
- February 11, 5:00 AM EST to 9:00 PM EST
- Where
- Leslie forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.094, -83.381 (the zone’s center; the record gives no point)
Two tenths of an inch of ice accumulation due to freezing rain had occurred on ridgetops around the county.
Winter Weather, McCreary
- When
- February 11, 7:00 AM EST to 7:00 PM EST
- Where
- McCreary forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.737, -84.484 (the zone’s center; the record gives no point)
A tenth of an inch of ice accumulation due to freezing rain had occurred.
Winter Weather, Jackson
- When
- February 11, 7:30 AM EST
- Where
- Jackson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.420, -84.006 (the zone’s center; the record gives no point)
Two tenths of an inch of ice accumulation due to freezing rain had occurred near Clover Bottom.
Ice Storm, Harlan
- When
- February 11, 1:00 PM EST to 10:00 PM EST
- Where
- Harlan forecast zone
- Reported by
- Department of Highways
- Coordinates
- 36.857, -83.218 (the zone’s center; the record gives no point)
Very little if any ice accumulation due to freezing rain occurred in the valleys, but a quarter of an inch of ice accumulation was estimated to have occurred on the trees on the tops of ridges around the county. Multiple trees around the county were downed due to the weight of ice on them.
Ice Storm, Letcher
- When
- February 11, 1:00 PM EST to 10:00 PM EST
- Where
- Letcher forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.121, -82.855 (the zone’s center; the record gives no point)
A quarter of an inch of ice accumulation due to freezing rain had occurred on ridgetops around the county. A few trees were brought down due to the weight of ice on them in parts of the county.
Winter Weather, Estill
- When
- February 11, 1:52 PM EST
- Where
- Estill forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.693, -83.964 (the zone’s center; the record gives no point)
A tenth of an inch of ice accumulation due to freezing rain had occurred in Willow Tree.
Ice Storm, Knott
- When
- February 11, 5:00 PM EST to 9:00 PM EST
- Where
- Knott forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.354, -82.954 (the zone’s center; the record gives no point)
The highway garage indicated that two tenths of an inch of ice accumulation due to freezing rain had occurred in most valley locations, but that three tenths of an inch accumulation had occurred on the ridgetops within the county. The freezing rain fell yesterday afternoon and evening.
Ice Storm, Perry
- When
- February 11, 5:00 PM EST to 10:00 PM EST
- Where
- Perry forecast zone
- Reported by
- Department of Highways
- Coordinates
- 37.244, -83.221 (the zone’s center; the record gives no point)
Some of the ridgetops in the southern part of the county had at least half an inch of ice accumulation due to freezing rain, and possibly more.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kentucky, February 10 to 11, 20211 death · $225,000 · 22 events
- Ice Storm and Winter Storm in Kentucky, February 10 to 11, 20211 death · 1 injured · 38 events
- Winter Storm and Winter Weather in West Virginia, February 10 to 12, 2021$66,000 · 25 events
- Winter Storm in Kentucky, February 10 to 11, 2021$75,000 · 4 events
- Winter Storm in Indiana, February 10, 2021$65,000 · 6 events
- Winter Storm and Winter Weather in Illinois, February 10 to 11, 2021$20,000 · 19 events
- Winter Storm and Winter Weather in Ohio, February 10 to 11, 202130 events
- Ice Storm and Winter Weather in Arkansas, February 10 to 11, 202124 events
- Winter Storm and Winter Weather in Kentucky, February 10 to 11, 202117 events
- Winter Storm and Winter Weather in Maryland, February 10 to 11, 202117 events
- Winter Storm and Winter Weather in New Jersey, February 10 to 11, 202117 events
- Winter Weather in Pennsylvania, February 10 to 11, 202115 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 934105, 934073, 934088, 934086, 934087, 934082, 934083, 934090, 934091, 934092, 934093, 934095, 934107, 934072, 934089, 934102, 934098, 934099, 934100, 934094, 934097, 934104, 934096, 934108, 934074, 934084, 934085, 934101, 934113, 934106, 934075, 934110, 934112, 934103, 934109, 934111.